Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 36, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Aug 13, 2006, 4:02 AM CDT for 12 counties in Texas. It took effect at Aug 13, 2006, 3:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2006, 4:02 AM CDT (09:02 UTC)
- In effect from
- Aug 13, 2006, 3:00 PM CDT
- Expired
- Aug 13, 2006, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 44 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2495 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 130902 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 402 AM CDT SUN AUG 13 2006 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR MUCH OF THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND WINTER GARDEN... .A TIGHT PRESSURE GRADIENT ACROSS CENTRAL TEXAS TODAY AS A SHORT WAVE TROUGH IN THE WESTERLIES PASSES NORTH OF THE AREA INCREASING THE 20 FOOT WINDS TO NEAR 15 MPH. LACK OF MOISTURE IN THE LOWER LEVELS WILL AGAIN BE THE CATALYST FOR MINIMUM HUMIDITIES FALLING TO NEAR OR JUST BELOW 25 PERCENT. TXZ183>187-202-203-217-218-228-131715- /O.UPG.KEWX.FW.A.0023.060813T2100Z-060814T0200Z/ /O.NEW.KEWX.FW.W.0036.060813T2000Z-060814T0200Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK-ZAVALA- DIMMIT- 402 AM CDT SUN AUG 13 2006 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 20 FOOT WINDS REACHING 15 MPH TODAY...COUPLED WITH LOW RELATIVE HUMIDITIES...WILL CREATE A FIRE DANGER FOR THE EDWARDS PLATEAU... WINTER GARDEN AND WESTERN PORTIONS OF THE HILL COUNTRY DURING THE MID AFTERNOON TO EVENING HOURS. AFTER SUNSET...HUMIDITIES WILL RISE ABOVE 25 PERCENT. HOWEVER... 20 FOOT WINDS WILL REMAIN NEAR 15 MPH UNTIL MIDNIGHT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ204-219-131715- /O.NEW.KEWX.FW.W.0036.060813T2000Z-060814T0200Z/ MEDINA-FRIO- 402 AM CDT SUN AUG 13 2006 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. 20 FOOT WINDS REACHING 15 MPH TODAY...COUPLED WITH LOW RELATIVE HUMIDITIES TO NEAR 25 PERCENT...WILL CREATE A FIRE DANGER FOR THE WINTER GARDEN AND WESTERN PORTIONS OF THE HILL COUNTRY DURING THE MID AFTERNOON TO LATE EVENING HOURS. AFTER SUNSET...HUMIDITIES WILL RISE ABOVE 25 PERCENT. HOWEVER...20 FOOT WINDS WILL REMAIN NEAR 15 MPH UNTIL MIDNIGHT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 131709 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1209 PM CDT SUN AUG 13 2006 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR MUCH OF THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND WINTER GARDEN... .A TIGHT PRESSURE GRADIENT ACROSS CENTRAL TEXAS HAS INCREASED THE 20 FOOT WINDS TO NEAR 15 MPH. RISING TEMPERATURES AND FALLING DEWPOINTS WILL AGAIN BRING MINIMUM HUMIDITIES DOWN TO 25 PERCENT OR LESS. TXZ183>187-202>204-217>219-228-140200- /O.CON.KEWX.FW.W.0036.060813T2000Z-060814T0200Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-DIMMIT- 1209 PM CDT SUN AUG 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. 20 FOOT WINDS NEAR 15 MPH...COUPLED WITH LOW RELATIVE HUMIDITIES...WILL CREATE A FIRE DANGER FOR THE EDWARDS PLATEAU... WINTER GARDEN AND WESTERN PORTIONS OF THE HILL COUNTRY DURING THE MID AFTERNOON TO EVENING HOURS. AFTER SUNSET...HUMIDITIES WILL RISE ABOVE 25 PERCENT. HOWEVER... 20 FOOT WINDS WILL REMAIN NEAR 15 MPH UNTIL MIDNIGHT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Aug 13, 3:43 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 13, 3:43 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 AM CDT SUN AUG 13 2006 .FIRE WEATHER... DECIDED TO ADD MEDINA AND FRIO COUNTIES TO THE RED FLAG WARNING AS WINDS AND HUMIDITIES WILL BE NEAR CRITERIA THIS AFTERNOON. && .PREV DISCUSSION... (ISSUED 242 AM CDT SUN AUG 13 2006) DISCUSSION... DESPITE THE UPPER LOW MOVING SLOWLY NW NEAR THE RIO GRANDE...THE BROAD UPPER RIDGE OVER THE EAST CENTRAL CONUS/NW GULF WILL REMAIN THE DOMINATE FEATURE FOR THE NEXT SEVERAL DAYS AND LIKELY INTO THE MIDDLE OF THE WEEK. OTHER THAN ISOLATED CONVECTION OVER THE FAR WESTERN CWA WITH THE UPPER LOW AND A FEW SEA BREEZE SHOWERS OVER THE COASTAL PRAIRIES. NOT RELIEF IN THE SHORT TERM FROM THE ABOVE NORMAL MAX TEMPERATURES ALTHOUGH AND INCREASE IN HIGH LEVEL CLOUDS WITH THE UPPER LOW COULD KNOCK OFF A DEGREE OR TWO. WILL CONTINUE TO STICK CLOSER TO PERSISTENCE RATHER THAN THE COOL BIASED GFS MOS. TOWARD THE LATER PART OF THE COMING WEEK HOWEVER...THERE APPEARS TO BE SOME GOOD POTENTIAL FOR INCREASED RAIN CHANCES AND POSSIBLY A RETURN TO NEAR NORMAL MAX TEMPERATURES. A DEEP TROPICAL EASTERLY FLOW DEVELOPS ACROSS THE NORTHERN GULF INTO SOUTH TX WHICH WILL ALLOW FOR A SERIES OF TROPICAL WAVES LATE IN THE WEEK AND INTO THE WEEKEND. FOR NOW WILL GO WITH LOW CHC POPS OVER THE COASTAL PLAINS AND SLIGHT CHANCE TO ISOLATED OVER THE CENTRAL AND WESTERN CWA STARTING ON FRIDAY AND THRU THE WEEKEND. FIRE WEATHER... WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE WESTERN CWA THIS AFTERNOON AND EARLY EVENING AS A BRISK LOW LEVEL PRESSURE GRADIENT TO CONTINUE WITH RH VALUES LOWERING TO NEAR 25 PERCENT. SOME RELAXING FOR THE PRESSURE GRADIENT TO OCCUR BY MONDAY BUT WILL CONTINUE TO MENTION APPROACHING RED FLAG CRITERIA DUE TO THE HUMIDITIES. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 3 PM SUNDAY TO 9 PM SUNDAY FOR THE FOLLOWING COUNTIES: BANDERA... DIMMIT... EDWARDS... FRIO... KERR... KINNEY... MAVERICK... MEDINA... REAL... UVALDE... VAL VERDE... AND ZAVALA. && 01/03
Hazardous weather outlook, Aug 12, 7:53 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 753 PM CDT SAT AUG 12 2006 TXZ171>173-183>194-202>209-217>225-228-131100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 753 PM CDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR KERR...BANDERA... REAL...EDWARDS...UVALDE...DIMMIT...ZAVALA...MAVERICK...KINNEY... AND VAL VERDE COUNTIES. THIS IS FOR A COMBINATION OF RELATIVE HUMIDITIES AROUND 25 PERCENT AND SOUTHEAST WINDS NEAR 15 MPH DURING THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. THE FIRE WEATHER WATCH MAY HAVE TO BE EXTENDED INTO MONDAY FOR VAL VERDE COUNTY DUE TO LOW RELATIVE HUMIDITIES AND BREEZY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.